Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 1, 2018, 8:33 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 8:33 PM CDT (01:33 UTC)
- Expired
- Aug 1, 2018, 9:00 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
County Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1592 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS84 KLIX 020133 SPSLIX Special Weather Statement National Weather Service New Orleans LA 833 PM CDT WED AUG 1 2018 LAZ039-040-071-072-020200- Washington-Northern Tangipahoa-Southern Tangipahoa-St. Tammany- 833 PM CDT WED AUG 1 2018 ...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT NORTHWESTERN ST. TAMMANY...CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES... At 831 PM CDT, radar indicated thunderstorms with very heavy rainfall were located along a line extending from Enon to near Independence. Movement was west to southwest at 5 mph. Locations impacted include... Amite, Amite City, Independence, Folsom and Enon. Torrential rainfall may cause localized flooding. Do not drive your vehicle through flooded roadways. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3081 8991 3063 9004 3059 9057 3074 9057 TIME...MOT...LOC 0131Z 068DEG 8KT 3074 9006 3067 9054 $$ TD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:43 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 1, 3:43 PM CDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
343 PM CDT Wed Aug 1 2018
.SHORT TERM...
There are only a few showers and storms across the forecast area
this afternoon. We do not expect much more development this
evening. There could be some nocturnal development over the
coastal waters but widespread convection is not expected tonight
over the land areas. The upper trough responsible for the wet
forecast for the southeast will remain around the are through at
least the end of the week. The flooding rain threat has
significantly diminish across our forecast area through the rest
of the week. Daily chances of showers and thunderstorms will be
the rule and temperature should not climb much above 90...if they
even get that high with the cloud cover and showers in the area.
.LONG TERM...
High pressure tries to move in from the east this weekend
depending on the strength and placement we could be on the edge of
the ridge and could have some showers and storms develop across
the forecast area this weekend. Will carry rain chances in the
forecast through the end of the period as afternoon convection
will probably be around each day. Temperatures rebound some as the
high builds into the region. Highs in the lower 90s and lows in
the low to mid 70s will be the rule for temperatures. The next
chance of real organized rainfall looks to be near mid to late
week next week as guidance seems to point to a front working its
way into the region by then. 13/MH
&&
.AVIATION...
Still a few sites continue to deal with MVFR cigs but this should
improve with all sites in VFR overnight. There is still the
threat of convection through 01z and once we lose the daytime
heating storms should dissipate quickly. MVFR and possibly IFR
conditions will develop with any tsra. /CAB/
&&
.MARINE...
A weak sfc low will transit across the coastal waters of LA and
into AL. This will lead to light and variable winds near the coast
and even temporarily lead to offshore winds overnight tonight.
However southerly winds will remain in place in the outer waters.
High pressure will begin to rebuild back across the Gulf Friday.
The broad sfc high will be centered off the Mid Atlantic coast and
thus will continue to lead to moderate southeasterly winds
through the weekend and into next week. /CAB/
&&
.DECISION SUPPORT...
DSS code: Green
Deployed: None
Activation: None
Activities: None
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 89 70 89 / 20 20 10 40
BTR 71 91 72 90 / 20 20 10 40
ASD 72 88 73 88 / 20 30 30 50
MSY 76 89 76 88 / 20 30 30 50
GPT 74 87 75 86 / 30 40 30 60
PQL 73 86 73 85 / 30 40 40 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Aug 1, 3:37 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 337 PM CDT Wed Aug 1 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-020845- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 337 PM CDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight A marginal risk of excessive rainfall will exist along and east of a line from Interstate 59 to Houma. Rainfall amounts are expected be mainly 1 to 2 inches with locally higher amounts in these areas. Waterspout activity will be possible through the evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms will be possible each afternoon...but widespread hazardous weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 1, 8:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service New Orleans LA 833 PM CDT WED AUG 1 2018 LAZ039-040-071-072-020200- Washington-Northern Tangipahoa-Southern Tangipahoa-St. Tammany- 833 PM CDT WED AUG 1 2018 ...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT NORTHWESTERN ST. TAMMANY...CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES... At 831 PM CDT, radar indicated thunderstorms with very heavy rainfall were located along a line extending from Enon to near Independence. Movement was west to southwest at 5 mph. Locations impacted include... Amite, Amite City, Independence, Folsom and Enon. Torrential rainfall may cause localized flooding. Do not drive your vehicle through flooded roadways. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3081 8991 3063 9004 3059 9057 3074 9057 TIME...MOT...LOC 0131Z 068DEG 8KT 3074 9006 3067 9054 TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:12 PM CDT | Special Weather Statement | LIX | Saint Tammany | 33 min |
| Aug 1, 9:51 PM CDT | Special Weather Statement | LIX | Saint Tammany | 39 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.